Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 200, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 13, 2014, 6:13 PM CDT for 8 counties in Tennessee. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 6:13 PM CDT (23:13 UTC)
- Expired
- Oct 13, 2014, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Cheatham County, TN, Davidson County, TN, Robertson County, TN, Rutherford County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 6:22 PM CDT | TSTM WND DMG | Nashville, TN | REPORT VIA FACEBOOK SHOWS A TREE SNAPPED ON JEFFERSON STREET. |
| Oct 13, 6:25 PM CDT | TSTM WND DMG | La Vergne, TN | TREE DOWN ON IRVIN RD WITH POWER OUTAGES |
| Oct 13, 6:35 PM CDT | TSTM WND DMG | 3 S White House, TN | LARGE TREE LIMBS DOWN ON TYREE SPRINGS ROAD BETWEEN WHITE HOUSE AND HENDERSONVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS54 KOHX 132313
SVROHX
TNC015-021-037-147-149-165-187-189-140000-
/O.NEW.KOHX.SV.W.0200.141013T2313Z-141014T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
WESTERN CANNON COUNTY IN MIDDLE TENNESSEE...
CHEATHAM COUNTY IN MIDDLE TENNESSEE...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM 10 MILES
SOUTHWEST OF FAIRVIEW TO FAIRVIEW TO BRENTWOOD TO SMYRNA TO 11
MILES SOUTHWEST OF WOODBURY...AND WERE MOVING NORTH AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODBURY...NASHVILLE...ASHLAND CITY...LEBANON...GALLATIN...
SPRINGFIELD...SMYRNA...FAIRVIEW...FOREST HILLS...OAK HILL...ANTIOCH
AND BELLEVUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3646 8649 3636 8628 3630 8626 3634 8624
3629 8614 3612 8606 3591 8602 3566 8612
3570 8622 3565 8625 3575 8650 3579 8677
3577 8698 3585 8722 3616 8717 3618 8715
3621 8718 3642 8716 3652 8698 3654 8678
TIME...MOT...LOC 2313Z 181DEG 59KT 3591 8719 3600 8701
3603 8676 3597 8653 3579 8623
$$
271 follow-up statement
593
WWUS54 KOHX 132345
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT MON OCT 13 2014
TNC015-021-132355-
/O.CAN.KOHX.SV.W.0200.000000T0000Z-141014T0000Z/
CANNON TN-CHEATHAM TN-
645 PM CDT MON OCT 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR CHEATHAM AND WESTERN CANNON
COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3646 8649 3636 8628 3630 8626 3634 8624
3629 8614 3615 8610 3570 8622 3569 8625
3565 8625 3575 8650 3579 8677 3577 8699
3631 8694 3637 8690 3638 8693 3645 8693
3654 8678
TIME...MOT...LOC 2345Z 181DEG 59KT 3643 8718 3652 8700
3655 8675 3649 8652 3631 8621
$$
TNC037-147-149-165-187-189-140000-
/O.CON.KOHX.SV.W.0200.000000T0000Z-141014T0000Z/
ROBERTSON TN-RUTHERFORD TN-SUMNER TN-WILLIAMSON TN-WILSON TN-
DAVIDSON TN-
645 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR DAVIDSON...WILSON...EASTERN WILLIAMSON...SOUTHERN SUMNER...
RUTHERFORD AND SOUTHEASTERN ROBERTSON COUNTIES...
AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 18 MILES NORTHWEST OF BEAMAN PARK TO 12 MILES NORTHWEST OF
GREENBRIER TO WHITE HOUSE TO COTTONTOWN TO DICKERSON CHAPEL
RECREATION AREA...MOVING NORTH AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3646 8649 3636 8628 3630 8626 3634 8624
3629 8614 3615 8610 3570 8622 3569 8625
3565 8625 3575 8650 3579 8677 3577 8699
3631 8694 3637 8690 3638 8693 3645 8693
3654 8678
TIME...MOT...LOC 2345Z 181DEG 59KT 3643 8718 3652 8700
3655 8675 3649 8652 3631 8621
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 5:51 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 13, 5:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 551 PM CDT MON OCT 13 2014 .UPDATE...FOR SEVERE STORMS APPROACHING NASHVILLE TERMINAL && .AVIATION... A LINE OF SEVERE STORMS OVER SOUTHERN MIDDLE TENNESSEE ARE ADVANCING RAPIDLY NORTHWARD AND WILL REACH THE NASHVILLE AIRPORT SHORTLY AFTER 615 PM. LOOK FOR STORMS THAT ARE CAPABLE OF WIND GUSTS TO 50 KNOTS. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ005>011-023>034- 056>066-075-077>080-093>095. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ005>011- 023>034-056>066-075-077>080-093>095. && BOYD 01
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT MON OCT 13 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 509 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE MID STATE TODAY AND SWEEP ACROSS THE AREA TONIGHT. OUT AHEAD OF THE FRONT...YOU AN EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE...A FEW OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS... TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE LATE TODAY AND OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...IN ANTICIPATION OF HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SINCE GROUNDS ARE ALREADY PRETTY MOIST...FROM RAINFALL OVER RECENT DAYS...ANY ADDITIONAL HEAVY RAINS WILL PRODUCE RAPID RUN OFF AND THE POSSIBILITY FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE STORMS...WITH DAMAGING WINDS...HEAVY DOWNPOURS...AND POSSIBLY HAIL...MAY OCCUR ALONG THE CUMBERLAND PLATEAU EARLY TUESDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE. RAINS WILL HAVE TAPERED OFF OVER THE WESTERN TWO THIRDS OF THE MID STATE BY SUNRISE TUESDAY. SO...THE MAIN THREAT FOR FLASH FLOODING SHOULD BE CONFINED TO OUR EASTERN COUNTIES BY SUNRISE TUESDAY. THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Oct 13, 5:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 3 SSW WAVERLY 36.05N 87.80W
10/13/2014 E1.00 INCH HUMPHREYS TN TWITTER
QUARTER SIZE HAIL REPORTED BETWEEN WAVERLY AND
LOBELVILLE ON HIGHWAY 13
&&
EVENT NUMBER OHX1400643
SHAMBURGERLocal storm report, Oct 13, 5:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 1 W LORETTO 35.08N 87.45W
10/13/2014 LAWRENCE TN FIRE DEPT/RESCUE
POWER LINES DOWN WEST OF LORETTO
&&
EVENT NUMBER OHX1400644
SHAMBURGERLocal storm report, Oct 13, 5:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG IRON CITY 35.03N 87.58W
10/13/2014 LAWRENCE TN BROADCAST MEDIA
POWER LINES DOWN ON HOUSE IN IRON CITY
&&
EVENT NUMBER OHX1400645
SHAMBURGERLocal storm report, Oct 13, 5:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG IRON CITY 35.03N 87.58W
10/13/2014 LAWRENCE TN EMERGENCY MNGR
TREES ON POWER LINES BETWEEN ST JOE AND IRON CITY. ALSO
TREES FELL ON A HOUSE IN IRON CITY.
&&
EVENT NUMBER OHX1400646
SHAMBURGERLocal storm report, Oct 13, 5:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
557 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
10/13/2014 LAWRENCE TN BROADCAST MEDIA
TREES DOWN IN LAWRENCEBURG ON GUARD DRIVE AND REVELO
ROAD.
&&
EVENT NUMBER OHX1400647
SHAMBURGERLocal storm report, Oct 13, 6:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG LYNNVILLE 35.38N 87.01W
10/13/2014 GILES TN FACEBOOK
TREE DOWN IN DOWNTOWN LYNNVILLE
&&
EVENT NUMBER OHX1400648
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:14 PM CDT | Special Weather Statement | OHX | Lawrence | 61 min |
| Oct 12, 11:41 PM CDT | Special Weather Statement | OHX | Lawrence | 49 min |
| Oct 13, 2:01 AM CDT | Special Weather Statement | OHX | Lawrence | 59 min |
| Oct 13, 2:46 AM CDT | Special Weather Statement | OHX | Montgomery | 44 min |
| Oct 13, 3:45 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 32 hr |
| Oct 13, 3:57 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 23 hr |
| Oct 13, 4:56 AM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 3 more | 3 hr |
| Oct 13, 4:33 PM CDT | Tornado Warning | OHX | Humphreys, Perry | 42 min |
| Oct 13, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 39 min |
| Oct 13, 5:07 PM CDT | Tornado Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 38 min |
| Oct 13, 5:10 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Oct 13, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Perry, Wayne | 47 min |
| Oct 13, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 42 min |
| Oct 13, 5:40 PM CDT | Tornado Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 50 min |
| Oct 13, 5:43 PM CDT | Tornado Warning | OHX | Dickson, Houston, Montgomery, Stewart | 47 min |
| Oct 13, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 29 min |
| Oct 13, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Lewis, Maury and 4 more | 65 min |
| Oct 13, 6:13 PM CDT | Tornado Warning | OHX | Montgomery | 17 min |
| Oct 13, 6:18 PM CDT | Tornado Warning | OHX | Montgomery | 12 min |
| Oct 13, 6:33 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery, Stewart | 42 min |
| Oct 13, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 21 min |
| Oct 13, 6:50 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lewis, Perry | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.